Jan 18, 2001
my wife has this cond. and she is having a hard time ditributing the fat (her body does i mean) she is normally 46 kilos she lost7klos and went down 2 39k's and has now gone up 2 49k's is there any meds.that can help her dist. the excess body fat(SHE IS TAKING CRIXIVAN,DIDANOSINE,HYDROXY UREA,STAVUDINE,RETONIVIR,TRIMETHOPRIM,ACICLOVIR,TRAZADONE,PRAVASTATINA,H.R.T.,QUININE) LOOK FORWARD 2 YOUR REPLY I LIVE IN SCOTLAND NOT IN USA
| Response from Dr. Boyle
Human growth hormone has been shown to help decrease breast size and fat pads that some women experience as a part of lipodystrophy. this medication is quite expensive, however, and most of the fat accumulations recur if it is stopped. Metformin is another agent under investigation, but the data is not in yet to say that this is an effective therapy.
She could also consider trying a regimen that eliminates the protease inhibitors and stavudine from her HAART regimen, but most "switch" studies do not show any significant improvement in lipodystrophy although progression may be slowed. Some have tried L-carnitine, riboflavin and other vitamins for lipodystrophy but the data does not show much, if any, benefit. Exercise and diet may also help, but in a limited fashion. BB
Brian Boyle, M.D., J.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Mouth After French Kissing Worried I Have HIV
- Sore Testicles After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Sore Throat After Receiving Head Worried I Have HIV
- How Long Does Chlamydia Last After Treatment?
- How Long Does Hpv Last Without A Host?
- The Symptoms Of Stomach Pain And Hot Flashes
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.